MAUDE Adverse Event Report: SMITHS MEDICAL, ASD, INC. FLEXTEND¿ TTS¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL, ASD, INC. FLEXTEND¿ TTS¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number ZT17LN80NSC098S
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/24/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a flextend¿ tts¿ tracheostomy tube was not sealing correctly.The defect was discovered after use with a patient.The product issue did not cause patient injury.
 
Additional Manufacturer Narrative
Device evaluation summary: one tts pediatric flextend device was returned for analysis without their original packaging.The visual inspection identified no damage to the unit.Functional testing included leak test.One small leak was observed.The customer stated issue was duplicated and confirmed.Problem source could not be identified.

Brand Name
FLEXTEND¿ TTS¿ TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL, ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7448708
Report Number3012307300-2018-01220
Device Sequence Number11275937
Product Code JOH
UDI-Device Identifier15019517136029
UDI-Public15019517136029
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2023
Device Catalogue NumberZT17LN80NSC098S
Device Lot NumberDS012411
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2018
Supplement Date Received by Manufacturer05/02/2018
Initial Report FDA Received Date04/20/2018
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age22 YR